Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 5, 2016, 8:43 PM CDT for Perry County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 8:43 PM CDT (01:43 UTC)
- Expired
- Aug 5, 2016, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 149 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WWUS84 KOHX 060143
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
843 PM CDT FRI AUG 5 2016
TNZ056-093-060230-
WAYNE TN-PERRY TN-
843 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 930 PM CDT...
AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF PARSONS...OR 8 MILES NORTHWEST OF LINDEN...MOVING SOUTH
AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...CLIFTON...MOUSETAIL LANDING STATE PARK AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE TENNESSEE RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3547 8802 3548 8799 3553 8798 3562 8804
3566 8802 3568 8802 3571 8804 3572 8803
3575 8789 3543 8770 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 0142Z 348DEG 13KT 3566 8798
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:36 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 5, 8:36 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 836 PM CDT FRI AUG 5 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Convection working down along the Tennessee River in western Perry County at this time. Storm top had reached > 50k in western Perry but has collapsed last few minutes. Still have scattered light showers across northern Middle Tennessee but has been generally disspating last couple of hours. Surface frontal boundary just north of the Ohio River will sag this way overnight and get down into the Mid State during the day Saturday so we should see rain chances increase. Not expecting much of anything in the overnight so have lowered pops to 20 percent across the domain. Areas that got rain today mostly likely will have some fog in the overnight hours. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Surface boundary is closing in on Middle Tennessee from the north, with hot, muggy air blanketing the mid state. PWAT's are a bit lower today so the air is less unstable, but we are already seeing isolated cells popping up along the Cumberland Plateau & southern KY. Our rain chances will increase through the night and especially tomorrow as the surface front pushes through the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........01/Boyd
Hazardous weather outlook, Aug 5, 5:35 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 535 AM CDT FRI AUG 5 2016 TNZ005-006-023>025-056>058-093-094-061030- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS- WAYNE-LAWRENCE- 535 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY THIS AFTERNOON AND EVENING...WITH THE MAXIMUM HEAT INDEX PUSHING TO BETWEEN 105 AND 108 DEGREES. HOT WEATHER SAFETY WILL BE OF PARAMOUNT IMPORTANCE. A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TNZ007>011-026>034-059>066-075-077>080-095-061030- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 535 AM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO PUSH TO BETWEEN 100 AND 104 DEGREES THIS AFTERNOON...AND HOT WEATHER SAFETY WILL BE IMPORTANT. A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND MINOR TREE DAMAGE MAY OCCUR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 19
In the hours before
Local storm report, Aug 5, 5:41 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 7 SSW FRANKLIN 35.84N 86.90W
08/05/2016 WILLIAMSON TN FACEBOOK
TWO TREES BLOWN DOWN ACROSS WEST HARPETH ROAD NEAR
HUNTER ROAD
&&
EVENT NUMBER OHX1601061
SHAMBURGERSpecial weather statement, Aug 5, 5:44 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 544 PM CDT FRI AUG 5 2016 TNZ005-006-023-052315- MONTGOMERY TN-STEWART TN-HOUSTON TN- 544 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART... NORTHEASTERN HOUSTON AND WESTERN MONTGOMERY COUNTIES UNTIL 615 PM CDT... AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BIG ROCK...OR 12 MILES EAST OF DOVER...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUMBERLAND CITY...PALMYRA...INDIAN MOUND...CUNNINGHAM AND WOODLAWN. LAT...LON 3652 8776 3661 8755 3640 8737 3629 8765 TIME...MOT...LOC 2244Z 333DEG 14KT 3649 8761 SHAMBURGER
Local storm report, Aug 5, 6:48 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
08/05/2016 SUMNER TN NEWSPAPER
SEVERAL TREES AND POWER LINES DOWN ACROSS
HENDERSONVILLE
0200 PM TSTM WND DMG GREEN HILL 36.24N 86.57W
08/05/2016 WILSON TN TWITTER
LARGE TREE DOWN AT CORNER OF EAST SHADY TRAIL AND
LAKESHORE DRIVE
&&
EVENT NUMBER OHX1601062
EVENT NUMBER OHX1601063
SHAMBURGERSpecial weather statement, Aug 5, 7:02 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT FRI AUG 5 2016
TNZ024-060045-
HUMPHREYS TN-
702 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMPHREYS COUNTY UNTIL
745 PM CDT...
AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF CAMDEN...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...
HURRICANE MILLS AND I-40 NEAR THE TENNESSEE RIVER.
LAT...LON 3600 8800 3604 8799 3613 8792 3617 8792
3622 8795 3624 8795 3606 8765 3584 8796
3587 8794 3594 8793 3594 8798 3595 8801
3597 8802
TIME...MOT...LOC 0001Z 315DEG 13KT 3616 8800
SHAMBURGERSpecial weather statement, Aug 5, 7:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT FRI AUG 5 2016
TNZ024-056-060130-
PERRY TN-HUMPHREYS TN-
745 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 830 PM CDT...
AT 745 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW JOHNSONVILLE...OR 11 MILES SOUTHEAST OF CAMDEN...MOVING
SOUTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...LOBELVILLE AND I-40 NEAR THE TENNESSEE RIVER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
3592 8793 3594 8793 3594 8798 3595 8801
3597 8802 3599 8800 3601 8800 3603 8786
3574 8773 3569 8803
TIME...MOT...LOC 0045Z 348DEG 15KT 3595 8796
SHAMBURGERSpecial weather statement, Aug 5, 8:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
843 PM CDT FRI AUG 5 2016
TNZ056-093-060230-
WAYNE TN-PERRY TN-
843 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY AND NORTHWESTERN
WAYNE COUNTIES UNTIL 930 PM CDT...
AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF PARSONS...OR 8 MILES NORTHWEST OF LINDEN...MOVING SOUTH
AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...CLIFTON...MOUSETAIL LANDING STATE PARK AND FLATWOODS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE TENNESSEE RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3547 8802 3548 8799 3553 8798 3562 8804
3566 8802 3568 8802 3571 8804 3572 8803
3575 8789 3543 8770 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 0142Z 348DEG 13KT 3566 8798
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:02 PM CDT | Special Weather Statement | OHX | Humphreys | 43 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | OHX | Humphreys | 45 min |
| Aug 5, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 35 min |
| Aug 6, 6:21 AM CDT | Special Weather Statement | OHX | Marshall | 39 min |
| Aug 6, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Aug 6, 4:34 PM CDT | Special Weather Statement | OHX | Giles | 41 min |
| Aug 6, 4:35 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham | 52 min |
| Aug 6, 5:58 PM CDT | Special Weather Statement | OHX | Coffee | 32 min |
| Aug 6, 6:00 PM CDT | Special Weather Statement | OHX | Cannon | 30 min |
| Aug 6, 6:02 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Aug 6, 6:12 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson | 2 hr |
| Aug 6, 6:31 PM CDT | Areal Flood Advisory | OHX | Cannon, Coffee | 119 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | OHX | Cannon | 38 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.